Hail, Page
- When
- June 24, 7:55 PM CST
- Where
- Page County, 2.07 mi N of Blanchard
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.610, -95.220
Hail up to nickel-size was reported near Blanchard.
A warm front that lifted slowly northeast across southwest Iowa during the evening of June 24th brought isolated thunderstorms to the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A warm front that lifted slowly northeast across southwest Iowa during the evening of June 24th brought isolated thunderstorms to the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 24, 2:13 PM CST, 5 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 313 PM CDT TUE JUN 24 2008 .DISCUSSION... DISTINCT MCV APPEARING IN SAT IMAGERY/RADAR LOOP IS AIDING TSRA DEVELOPMENT IN SERN NEB TODAY. SUBJECTIVE 12Z UPPER AIR ANALYSIS INDICATED WAVY ZONAL FLOW...WITH SHORTWAVE EVIDENT ACROSS ERN NEB/CTRL KS/WRN OK/TX PANHANDLE...AND ANOTHER UPSTREAM IN SRN AB/WRN MT/NRN ID. 850MB LOW WAS DIGGING INTO SRN NV...WITH BROAD MOISTURE AXIS ACROSS MUCH OF THE PLAINS. RICHER MOISTURE /12C+/ WAS LIMITED TO S CTRL TX AND NEAR KABR...AS WELL AS NEAR THE LOWER MS RIVER VALLEY. MCV THAT DEVELOPED IN WAKE OF MORNING MCS HAS MOVED INTO SWRN CWA...WITH TSRA DEVELOPING JUST AHEAD. SOME SUN IN SERN NEB HAS ALLOWED DESTABILIZATION TODAY AS TEMPS HAVE REACHED THE UPPER 70S WITH DEWPOINTS NEAR 70. MAIN FORECAST CONCERNS WILL BE WITH CONVECTION THIS EVNG...THEN CHCS FOR CONVECTION THROUGH FRI. RUC ANALYSIS INDICATES MLCAPE AROUND 1500 J/KG IN SERN NEB WITH NO CIN LIFT...WITH EFFECTIVE BULK SHEAR AROUND 30-35KT. APPEARS TO BE JUST ENOUGH SHEAR/INSTABILITY TO ALLOW ORGANIZED SURFACE-BASED CONVECTION WITH HAIL/WIND POTENTIAL. EXPECT ACTIVITY TO BE SUPPRESSED IN SUBSIDENT REGION BEHIND MCV...THUS TSRA POTENTIAL SHOULD DIMINISH LATER THIS EVENING FOR THE REST OF THE NIGHT. SHOULD SEE TSRA DEVELOPMENT TONIGHT IN SD AS SHORTWAVE MOVES ACROSS THE NRN PLAINS...BUT APPEARS THAT FORCING WILL REMAIN N OF THE CWA. MODELS AGREE IN DEVELOPING SFC LOW TMRW ACROSS WRN KS/ERN CO AS UPPER WAVE DIGS INTO NRN ROCKIES...WITH WARM FRONT SOLIDIFYING SOMEWHERE ACROSS NRN NEB/SRN SD. THAT SHOULD PROVIDE A FOCUS FOR TSRA DEVELOPMENT TMRW AFTN/EVNG AS INSTABILITY BUILDS. DEEP-LAYER SHEAR IS STILL RELATIVELY WEAK IN THE WARM SECTOR BUT SHOULD BE MARGINALLY ENOUGH NEAR/NORTH OF THE WARM FRONT TO SUPPORT ORGANIZED CONVECTION AGAIN...WITH RISKS OF HAIL/WINDS. BETTER SUPPORT FOR CONVECTION ARRIVES ON THURS AS WARM FRONT STALLS ACROSS THE AREA...WITH SRLY FLOW AT 850MB POINTING INTO THE FRONT AND SHORTWAVE MOVING ACROSS THE CTRL PLAINS. EXPECT EXACT LOCATION OF FRONT WILL DEPEND STRONGLY ON EFFECTS OF CONVECTION WED/WED NT...THUS DID NOT HIT ANY PARTICULAR AREA TOO HARD WITH POPS...BUT CERTAINLY POTENTIAL IS THERE FOR HEAVY RAIN THREAT WITH TRAINING THUNDERSTORMS ALONG BDRY. HEAVY RAIN/FLOOD THREAT WILL BE ENHANCED IF FRONTAL POSITION IS CLOSE TO TRACK OF TSRA ON WED/WED NT AS WELL. TEMPS IN THE WARM SECTOR BOTH WED AND THURS WILL CLIMB TO NEAR 90/LOWER 90S WITH SRLY FLOW AND DECENT HEATING. COLD FRONT WILL WORK THROUGH ERN NEB/WRN IA ON FRI AS NRN STREAM UPPER TROUGH DROPS OUT OF CANADA...KICKING SFC LOW EWD TOWARD THE GT LAKES/MS RIVER VALLEY. MADE FEW CHANGES TO DEPICTION FOR FRI WITH UNCERTAINTY ON POSITION OF COLD FRONT AFFECTING PRECIP POTENTIAL AS WELL AS TEMPS. NOT A STRONG COLD PUSH BEHIND THE FRONT...BUT CANADIAN AIRMASS SHOULD BE ENOUGH TO PUSH TEMPS BACK TO NEAR CLIMO FOR THE WEEKEND. SFC HIGH AND UPPER RIDGE BUILDING IN ON SAT/SUN SHOULD ALLOW A PLEASANT WEEKEND. RIDGE BEGINS TO BREAK DOWN EARLY NEXT WEEK WITH RIDGE-RIDING WAVES BRINGING ACTIVE WEATHER TO THE CTRL PLAINS AGAIN. TIMING THESE WAVES IS TOUGH AT LONG RANGE...BUT DID INCLUDE SCHC POPS FOR TUES AS MOISTURE RETURNS AND RIDGE WEAKENS. && .AVIATION... FOR TAF SITES KOMA...KLNK AND KOFK...THROUGH 25/18Z. WEAK WRMFNT EXTENDED FROM CNTRL MO THRU NRN KS. UPPER DISTURBANCE OVER ERN NEB KICKING OFF SCT +TSRA AFFECTING KOMA/KLNK. EXPECT ACTIVITY WILL BE FADING AFTER 00-03Z. THRU THEN...OCCASIONAL MVFR CONDITIONS SHOULD BE EXPECTED AT KOMA/KLNK. AFT 06Z...SMALL CHANCE FOR TS REDEVELOPMENT OVER SE NEB 00Z-06Z. AFTER 06Z...OTLK IS VFR THRU THE REST OF THE PD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MAYES/DEE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 435 PM CDT TUE JUN 24 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 435 PM CDT TUE JUN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE EAST ACROSS THE AREA THIS EVENING...AND THEN AWAY FROM THE REGION OVERNIGHT. SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF THE AREA THROUGH AROUND MIDNIGHT. SOME SEVERE STORMS ARE EXPECTED...MAINLY EAST OF A LINE FROM HARLAN TO BEATRICE. THE MAIN HAZARDS WOULD BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN IS EXPECTED...WHICH COULD CAUSE LOCALIZED FLOODING. THERE IS A CHANCE OF MORE THUNDERSTORM ACTIVITY WEDNESDAY. SOME STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FROM WEDNESDAY NIGHT INTO FRIDAY NIGHT AS A SERIES OF UPPER LEVEL DISTURBANCES SYSTEMS MOVE ACROSS THE REGION. SOME OF THESE STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE URGED TO REPORT ANY SEVERE WEATHER THIS EVENING. FLOODING OR RAINFALL AMOUNTS OVER ONE INCH SHOULD ALSO BE REPORTED. SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY. MILLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
301 PM CDT TUE JUN 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 8 ESE FAIRBURY 40.10N 97.04W
06/24/2008 M1.00 INCH JEFFERSON NE EMERGENCY MNGR
NICKEL TO QUARTER SIZE HAIL COVERING GROUND.
&&
JKURTZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
328 PM CDT TUE JUN 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL DILLER 40.11N 96.94W
06/24/2008 E0.88 INCH JEFFERSON NE TRAINED SPOTTER
&&
KURTZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
344 PM CDT TUE JUN 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 5 SE JANSEN 40.13N 97.02W
06/24/2008 JEFFERSON NE EMERGENCY MNGR
SEVERAL TREES DOWN IN ROCK CREEK STATE HISTORICAL PARK.
&&
MAYESThe Omaha radar (KOAX), 125 km away, was scanning. The volume nearest the first event began at 01:54 UTC.
1 hail. Local standard time, as filed.
Hail up to nickel-size was reported near Blanchard.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2008Every state in 2008This day in weather historyWarnings in Iowa, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 100199.